Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 389, NWS Fort Worth, TX

August 26, 2003Kaufman County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 26, 2003, 1:42 PM CDT for Kaufman County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2003, 1:42 PM CDT (18:42 UTC)
Expired
Aug 26, 2003, 2:15 PM CDT
In force
33 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:13 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 26, 1:13 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
113 PM CDT TUE AUG 26 2003

MID LEVEL CLOUDINESS HAS ERODED ENOUGH TO ALLOW TEMPS TO WARM A BIT
MORE THAN EXPECTED WITH MID MORNING UPDATE. COVERAGE OF TSRA HAS
INCREASED ACROSS THE NE AND THUS HAVE ISSUED ANOTHER UPDATE TO BUMP
UP TEMPS ACROSS THE CENTRAL ZONES AND TO INCREASE POPS TO 30 PERCENT
ENTIRE FA. AFTERNOON DISCUSSION WILL BE OUT BY 2 PM. 80

.AVIATION DISCUSSION ISSUED AT 1220 PM...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS
AFTERNOON...EVEN OVER TARRANT AND ROCKWALL COUNTY.  EXPECT THE MOST
COVERAGE OF STORMS TO THE EAST OF THE METROPLEX TAF SITES.
HOWEVER...WITH HIGH PRECIPITABLE WATER VALUES AND MODERATE
INSTABILITY...THERE COULD BE A BRIEF SHOWER OR THUNDERSTORM AT ANY
OF THE TAF SITES THROUGH THE AFTERNOON. EXPECT MID LEVEL CEILINGS TO
REMAIN IN PLACE FOR MUCH OF THE AFTERNOON.  CEILINGS SHOULD SCATTER
OUT BRIEFLY THIS EVENING BUT RETURN EARLY WEDNESDAY.  THE WIND WILL
REMAIN FROM THE SOUTH TO SOUTHEAST GENERALLY LESS THAN 10 KNOTS.

942 AM CDT TUE AUG 26 2003
HAVE UPDATED ONCE AGAIN TO ADJUST TEMPS DOWN IN MOST LOCATIONS AS
MID LEVEL CLOUDINESS LOOKS TO LINGER ACROSS MUCH OF NORTH TEXAS FOR
THE NEXT SEVERAL HOURS....MAYBE MOST OF THE DAY.

SHRA HAVE LINGERED ACROSS MAINLY THE SW HALF OF N TEXAS THIS MORNING
AND SOME OF THIS IS LIKELY REACHING THE GROUND. HAVE UPDATED ZONES
TO INCLUDE POPS FOR THE ENTIRE DAY FOR ALL OF THE FA. DID SOME MINOR
ADJUSTMENTS TO HOURLY TRENDS AS WELL. REST LEFT ALONE. 80

.FWD...
TX...NONE.
Hazardous weather outlook, Aug 26, 4:30 AM CDT, 9 hours 12 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT TUE AUG 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS NORTH TEXAS.  AN ISOLATED...BRIEF SEVERE
THUNDERSTORM MAY DEVELOP WITH LARGE HAIL AND WINDS IN EXCESS OF 60
MPH AS THE MAIN THREAT. THE THUNDERSTORMS WILL DISSIPATE AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE MORE NUMEROUS
SATURDAY AND SUNDAY AS A COLD FRONT MOVES THROUGH THE STATE.  THERE
WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY AFTER 400 PM.

75

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:48 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman42 min
Aug 26, 2:58 PM CDTSevere Thunderstorm WarningFWDVan Zandt47 min
Aug 26, 3:24 PM CDTSevere Thunderstorm WarningFWDCollin36 min
Aug 26, 3:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
Aug 26, 4:08 PM CDTSevere Thunderstorm WarningFWDParker37 min
Aug 26, 4:33 PM CDTSevere Thunderstorm WarningFWDTarrant57 min
Aug 26, 6:02 PM CDTSevere Thunderstorm WarningFWDPalo Pinto43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.